Q. Can I use L-Carnitine to reduce weight?

Answered by
Dr. Rahul Rathee
and medically reviewed by Dr. Sneha Kannan
Published on Dec 04, 2015 and last reviewed on: Feb 26, 2019

Hello doctor,

I am a 40 year old male. My weight is 84 kg. I am unable to lose fat despite proper diet and exercise. Can I use L-Carnitine supplement?

Dr. Rahul Rathee

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

Well, I am sorry to inform you that it is a myth that L-Carnitine reduces weight by burning fat. I know that you can easily find thousands of websites on the internet which claims that consuming their energy drinks and supplements containing L-Carnitine will burn out excess fat and will reduce weight.

But, the real fact is that there is not even single scientific evidence to prove L-Carnitine helps in reducing weight.

You will not lose weight by using L-Carnitine but on the contrary, you might suffer from some serious side effects of L-Carnitine like nausea, vomiting, persistent loose motions, body cramps and weakness, fishy body odor and renal failure.

However, do not lose hope. There are some good medicines available which can help you to lose that stubborn fat.

If you want me to prescribe you medicines then kindly provide me the following information, so that I can evaluate your case and prescribe you the best possible medicine.

  1. What is your exact age and height? Is the body fat deposited mostly around your waistline or evenly distributed throughout the body? If possible, send me a full-size picture of yours.
  2. Have you tried any medicine till now? If yes, kindly tell me the name and period of usage.
  3. Do you suffer from blood pressure or diabetes or kidney problem or any other ailment?
  4. Are you a vegetarian or non-vegetarian?

Hi doctor,

My details are as follows. My age is 40 and my height is 5'12". My body fat is mostly deposited around my waist and I have attached my pictures. I have tried Parry's green tea extract capsules for three months. I do not have any past medical history of note and I am a non-vegetarian.

Dr. Rahul Rathee

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

I have evaluated your case and I have come to the conclusion that you are basically suffering from truncal fat deposition. Your BMI (body mass index) is 25.12 that mean you are overweight but not obese.

I have chosen the best suitable medicine in your case but along with the medicine you also have to follow other instructions.

I have planned the schedule for two weeks. So, measure your exact weight before starting the treatment and then tell me after two weeks about your weight.

  1. Start capsule Orlistat 120 mg three times a day. Remember you have to take this medicine along with or just after food.
  2. Stay on pure vegetarian diet for the first two weeks but you can take the white portion of boiled eggs.
  3. Do 30 minutes of brisk walking or cycling five days a week that is 10 days in first two weeks.
  4. Avoid banana, yellow portion of egg, butter, ghee, fried food, cold drinks, and packaged food. Take only double toned skimmed milk.
  5. Should not take more than a cup of tea or coffee per day for first two weeks.
Also Read Answers From:

Related Questions & Answers


Penis enlargement exercises led to swollen veins on my shaft. Please guide me.

Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full »

My cervix length is small. Can I do some exercise to get normal delivery?

Query: Hello doctor, I am 23-week pregnant with DCDA twin. My CL at week 19 was 28 mm and I was asked to take bed rest. Can I do any exercise because I prefer natural delivery? Currently, I am taking Progesterone tablets vaginally and also weekly Progesterone injection.  Read Full »

I have weight loss due to digestion issues. How to gain the weight back?

Query: Hello doctor, I am suffering from digestion issues, mostly bloating, from more than seven months. While taking medicines, I was feeling fine, and once I stopped them, my symptoms recurred. My present symptoms include indigestion, constipation, improper motions, low appetite, weight loss, inabilit...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dietician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.